MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8780
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and analysis found that the handle separated from the hypo tube of the anchor deployment tool.
 
Event or Problem Description
Information was received from a healthcare professional via a manufacturer¿s representative regarding a patient¿s implantable infusion pump system.It was reported on (b)(6) 2016 that during a procedure the anchor tool would not allow for deployment.It was reported that the t portion of the injex system did not work and troubleshooting was attempted; the healthcare provider tried to realign the t piece, but was unable to get deployment to occur.A second catheter kit had to be opened to obtain an anchor.The issue was resolved at the time this event was reported.The patient was being medicated through the pump with morphine at a concentration of 5mg/ml, and a dose of 0.9mg/day.The patient¿s medical history was unknown.No symptoms were reported.
 
Additional Manufacturer Narrative
The conclusion code was updated.Recent fda coding changes offer limited options for medical device evaluation conclusion coding.Medtronic selected conclusion code because it is the closest code available with respect to this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key6148320
Report Number3007566237-2016-04270
Device Sequence Number18960205
Product Code LKK
UDI-Device Identifier00643169202122
UDI-Public00643169202122
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2018
Device Model Number8780
Device Catalogue Number8780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2016
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
12/06/2016
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date12/07/2016
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR